Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 53, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 25, 2012, 4:22 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 26, 2012, 3:43 AM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
145 WHUS73 KGRR 252022 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 PM EDT WED JUL 25 2012 LMZ847>849-260430- /O.NEW.KGRR.SC.Y.0053.120725T2022Z-120726T0800Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 422 PM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS...SOUTH WINDS OF 15 TO 30 KNOTS THIS EVENING WILL SHIFT TO THE WEST AND THEN NORTH OVERNIGHT WHILE SUBSIDING TO 15 TO 20 KNOTS. * WAVES...WAVES IN THE ADVISORY AREA WILL BE IN THE 3 TO 7 FOOT RANGE THIS EVENING...GRADUALLY SUBSIDING OVERNIGHT TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
1 follow-up statement
117 WHUS73 KGRR 260743 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EDT THU JUL 26 2012 LMZ847>849-260845- /O.CAN.KGRR.SC.Y.0053.000000T0000Z-120726T0800Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 343 AM EDT THU JUL 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 4:15 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 25, 4:15 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EDT WED JUL 25 2012 .SYNOPSIS... ISSUED AT 415 PM EDT WED JUL 25 2012 LOW PRESSURE WILL MOVE INTO THE NORTHERN GREAT LAKES REGION TONIGHT SWINGING A WARM FRONT THROUGH THE AREA THIS EVENING. THE WARM FRONT SHOULD PUSH THROUGH WITH DRY CONDITIONS FOR THE MOST PART. A COLD FRONT POISED UPSTREAM THOUGH IS EXPECTED TO TOUCH OFF SHOWERS AND STORMS THIS EVENING TO THE NORTH AND WEST OF THE AREA WHICH WILL SLIDE INTO THE REGION THIS EVENING AND TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE MAIN THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 96. SHOWERS AND STORMS WILL MIGRATE SOUTH THROUGH THE STATE LATE TONIGHT AND THURSDAY ALONG AND NEAR THE COLD FRONT. ANOTHER CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS WILL EXIST ON FRIDAY AS AN UPPER LOW SWINGS THROUGH THE GREAT LAKES. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 415 PM EDT WED JUL 25 2012 MAIN CONCERN IN THE SHORT TERM IS THE CHANCES FOR SEVERE WEATHER THIS EVENING THROUGH THURSDAY. DEEPER MOISTURE AND INSTABILITY ARE BEGINNING TO MAKE INROADS INTO SOUTHWEST LOWER MICHIGAN SOUTH AND WEST OF GRAND RAPIDS. STRONG INSTABILITY CONTINUES TO DEVELOP TO OUR WEST OVER WISCONSIN AND MINNESOTA WITH 100MB ML CAPE VALUES IN EXCESS OF 3000 J/KG. ONCE STORMS FIRE THIS EVENING TO THE WEST OF THE AREA THEY WILL TEND TO ROLL EAST IN THE DEEP LAYER FLOW INTO CENTRAL LOWER MICHIGAN. THE MAIN THREAT SHOULD BE ALONG AND NORTH OF INTERSTATE 96 LATER THIS EVENING. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT WITH WINDS OF 35 TO 45 KNOTS IN THE 850MB-500MB LAYER. 0-6KM SHEAR VALUES SUPPORT THE POSSIBILITY AS WELL FOR SEVERE WEATHER. THE STORMS WILL GRADUALLY SINK SOUTH THROUGH LOWER MICHIGAN OVERNIGHT ALONG AND AHEAD OF THE COLD FRONT. CANNOT RULE OUT THREAT OF SEVERE EVEN OVERNIGHT WITH INSTABILITY CONTINUING AND THE 850MB LLJ PERSISTING. THE THREAT FOR SEVERE EXISTS INTO THURSDAY AS WELL AS THE FRONT SLIDES OUT OF OUR AREA IN THE EARLY AFTERNOON. MCS DEVELOPMENT ACROSS THE AREA TONIGHT THOUGH WILL DICTATE STABILITY AND LIKELIHOOD OF STORMS TOMORROW. OVERALL THINK OUR BEST CHANCE AT STORMS AND SEVERE WEATHER IS TONIGHT. ANOTHER CHANCE FOR SHOWERS AND STORMS EXISTS ON FRIDAY AS THE UPPER LOW DROPS INTO THE AREA. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 415 PM EDT WED JUL 25 2012 THE LONG TERM PORTION OF THE FCST LOOKS TO START OUT QUIET FOR THE WEEKEND. A TRANSITION IS THEN EXPECTED TO A LITTLE MORE OF AN UNSETTLED WEATHER PATTERN FOR THE FIRST PORTION OF NEXT WEEK. THE AREA IS EXPECTED TO BECOME UNDER THE INFLUENCE OF SOME RIDGING AT THE BEGINNING OF THE PERIOD ON SAT...IN THE WAKE OF THE WAVE THAT WILL PASS THROUGH THE AREA ON FRI. THIS RIDGE WILL NOT BE THE MAIN RIDGE AXIS OF THE HOT DOME ACROSS THE CENTRAL PORTION OF THE COUNTRY...BUT IT WILL BE AN EXTENSION OF THE RIDGE. THIS WILL ALLOW FOR DRY CONDITIONS. MAX TEMPS SHOULD BE IN THE LOW TO MID 80S WITH H850 TEMPS IN THE MID TEENS. THE RIDGING AT THE SFC WILL SLIP EAST OF THE AREA LATER IN THE WEEKEND AS WE BECOME UNDER THE INFLUENCE OF WEAK TROUGHING JUST DOWNSTREAM OF THE MAIN UPPER RIDGE AXIS. THE TROUGHING IS NOT PRONOUNCED...BUT THE MODELS DO HAVE THAT LOOK THAT WE COULD BE LOOKING AT SHORT WAVES RIDING ALONG THE MEAN UPPER FLOW. THIS COMBINED WITH WEAK RETURN FLOW OUT OF THE GULF HELPING SUPPLY A MORE MOIST ATMOSPHERE WILL KEEP A CHC OF PCPN IN. MAX TEMPS WILL LIKELY REMAIN IN THE MID TO POSSIBLY UPPER 80S WITH NO STRONG ADVECTION EITHER WAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 150 PM EDT WED JUL 25 2012 THE MAIN CONCERN TO AVIATION INTERESTS WITH THIS SET OF FCSTS IS CONVECTIVE TRENDS...ESPECIALLY THIS EVENING. LATEST DATA IS STARTING TO CONVERGE ON THE EXPECTED EVOLUTION OF STORMS FOR THIS EVENING. WE ARE EXPECTING A BAND OF STORMS TO DEVELOP NORTHWEST OF THE AREA NEAR KGRB AROUND 22-23Z TONIGHT. THESE ARE EXPECTED TO MOVE SE THROUGH THE EVENING AND INTO THE EARLY OVERNIGHT HOURS. WE EXPECT THEM AROUND KMKG AROUND 00-01Z AND THEN REACHING THE KJXN AREA AROUND 03-04Z. WIND GUSTS WILL BE THE MAIN THREAT ALONG WITH THE NORMAL STORM HAZARDS. SOME RESIDUAL SHOWERS WILL BE LIKELY BEHIND THE MAIN LINE OF STORMS. MODELS ARE INDICATING SOME LOW CLOUDS MOVING IN BEHIND THE FRONT...SIMILAR TO WHAT IS GOING ON CURRENTLY BEHIND THE FRONT. ENOUGH WIND SHOULD BE IN PLACE TO KEEP FOG FROM BEING A BIG ISSUE. WINDS WILL BECOME NW. THE LOWER CLOUDS SHOULD LIFT INTO A VFR DECK DURING THE MID TO LATE MORNING HOURS ON THU. THE SRN TERMINALS COULD SEE ANOTHER ROUND OF SHOWERS/STORMS THU AFTERNOON...HOWEVER THE CONFIDENCE IN THAT RIGHT NOW IS TOO LOW TO MENTION AT THIS TIME. && .MARINE... ISSUED AT 415 PM EDT WED JUL 25 2012 WILL MAINTAIN THE SMALL CRAFT ADVISORY AND BEACH HAZARDS STATEMENT INTO TONIGHT IN THE SAME CONFIGURATION. STRONG SOUTHERLY FLOW CONTINUES ACROSS THE NORTHERN NEARSHORE WATERS WITH THE LUDINGTON BUOY CURRENTLY GUSTING TO 27 KNOTS WITH 7 FOOT WAVES. THE WINDS AND WAVES SHOULD GRADUALLY COME DOWN TONIGHT INTO THURSDAY AS THE GRADIENT BECOMES BAGGIER. THERE IS THE POTENTIAL FOR WAVES TO FLIRT WITH THE 3-4 FEET ON THURSDAY AS THE WINDS COME AROUND TO THE NORTHWEST. CONFIDENCE IN HOW STRONG THE WINDS ARE IS A BIT LOW AND WILL ISSUE NO HEADLINES AT THIS POINT FOR THURSDAY. WINDS AND WAVES SHOULD BE A NON ISSUE FOR FRIDAY AND SATURDAY. && .HYDROLOGY... ISSUED AT 415 PM EDT WED JUL 25 2012 HEAVY RAIN IS A DISTINCT POSSIBILITY THE NEXT 12 TO 24 HOURS....BUT THE MAIN THREAT MAY END UP BEING JUST NORTH OF THE AREA. THAT SAID...850MB MOISTURE TRANSPORT IS AIMED INTO NORTHERN AND CENTRAL LOWER MICHIGAN THIS EVENING...TRANSLATING SOUTH INTO SOUTHERN LOWER MICHIGAN TONIGHT. THINKING CURRENTLY IS THE HIGHER END AMOUNTS WILL BE BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST LOWER MICHIGAN...WITH THE HIGHER AMOUNTS ACROSS CENTRAL LOWER. STORMS WILL LIKELY BE MOVING AT A GOOD CLIP...BUT IF STORMS TRAIN OVER THE SAME AREAS HIGHER TOTALS ARE POSSIBLE. REPEATED MCS/S ROLLING OVER NORTHERN LOWER MAKE THAT THE BEST LIKELIHOOD FOR HIGHER TOTALS. FRONTAL BOUNDARY WILL SHIFT SOUTH OF THE AREA TAKING THE DEEPER MOISTURE AND HEAVY RAIN WITH IT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR MIZ037-043-050. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LMZ847>849. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...NJJ AVIATION...NJJ HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, Jul 25, 3:50 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT WED JUL 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 350 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT INCLUDES THE ENTIRE AREA...THE HIGHEST RISK FOR SEVERE WEATHER IS NORTH OF THE INTERSTATE 96 CORRIDOR WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30 TO 50 MPH. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF TWO INCHES COULD ALSO OCCUR NORTH OF INTERSTATE 96 THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED AFTER 6 PM...PARTICULARLY ALONG AND NORTH OF THE INTERSTATE 96 CORRIDOR. LMZ844>849-260815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS NORTH OF GRAND HAVEN TODAY DUE TO STRONG SOUTHERLY WINDS. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT INCLUDES ALL OF LAKE MICHIGAN... THE HIGHEST RISK FOR SEVERE WEATHER IS NORTH OF MUSKEGON WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30 TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED AFTER 6 PM THIS EVENING... PARTICULARLY NORTH OF MUSKEGON. MEADE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:39 PM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana | 15 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.